MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2313C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 71mm abdominal aortic aneurysm.It was noted that during the index procedure a type ii endoleak was observed.It was reported that the patient received a ct for an unrelated condition and it was observed that the aneurysmal sac was enlarged to 124mm.Open surgery was performed and a small hole was observed in the right posterior lateral aspect.This was closed using suture and the repair was reinforced using bovine graft material and the aneurysm sac then closed over the repair.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received reported that it was reported that the hole was observed in the main body of the stent graft.Film evaluation summary: the exact cause of the reported aaa expansion and small hole reported during the open repair could not be determined from the films provided.Review of pre-implant ct¿s revealed that the patient had a 74mm max diameter infrarenal aaa.The proximal neck measured ~20mm in diameter x 20mm length, with no appreciable calcification with mild thrombus, and the neck was moderately angulated ~60 deg a-p x 60 deg lt-rt.Ct¿s returned from 73 months post-implant revealed that the bifurcate was positioned several mm¿s below the lowest right renal artery.The bifurcate proximal od measured ~21mm, and 5mm lower near the bottom of the short neck the diameter was 24mm.However, no proximal type i endoleak was observed coming from the short neck.Both limbs were positioned well into their common iliac arteries, with no appreciable stent graft angulation observed.The maximum aaa diameter measured 100mm and no proximal type i or any other endoleak was seen.No stent fractures or any other device integrity issues were observed.The cause of the events could not be determined.Earlier post-implant films were not provided for comparison.The proximal neck appeared to have shortened during the implant duration most likely due to disease progression.Although no clear proximal type i endoleak was observed from the ct¿s, it is still possible that aaa pressurization via the marginal proximal neck may have contributed to the aaa expansion via a slight proximal type i or type v endoleak.The earlier reported type ii endoleak, which was not seen in the most recent films, may have also been a contributor to the aaa expansion.It is possible that the small hole observed during the open surgical repair may have also led to the aaa size increase.However, no clear type iii fabric endoleak was seen in the films, and analysis of the returned films did not reveal any device or anatomical characteristics that could explain the reported stent graft hole.The precise location of the hole is unknown, and images showing the device/hole at the time of the observed open repair w ere also not available for review.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8408175
Report Number2953200-2019-00355
Device Sequence Number16608988
Product Code MIH
UDI-Device Identifier00613994991188
UDI-Public00613994991188
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2014
Device Model NumberETBF2313C166E
Device Catalogue NumberETBF2313C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight91